Alert archive / New Mexico / Wind Advisories in 2020

Wind Advisory 25, NWS Albuquerque, NM

June 7, 20209 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Jun 7, 2020, 1:26 AM MDT for 9 counties in New Mexico. It took effect at Jun 7, 2020, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2020, 1:26 AM MDT (07:26 UTC)
In effect from
Jun 7, 2020, 12:00 PM MDT
Expired
Jun 7, 2020, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Catron County, NM, Cibola County, NM, Colfax County, NM, Harding County, NM, McKinley County, NM, Mora County, NM, San Juan County, NM, San Miguel County, NM, Union County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2020-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2020-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
4043 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

182 
WWUS75 KABQ 070726
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
126 AM MDT Sun Jun 7 2020

NMZ227>232-071800-
/O.NEW.KABQ.WI.Y.0025.200607T1800Z-200608T0200Z/
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-
126 AM MDT Sun Jun 7 2020

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Johnson and Bartlett Mesas Including Raton Pass, Far 
  Northeast Highlands, Northeast Highlands, Union County, 
  Harding County and Eastern San Miguel County.

* WHEN...From noon today to 8 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
684 
WWUS75 KABQ 071748
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1148 AM MDT Sun Jun 7 2020

NMZ202-205-080200-
/O.EXA.KABQ.WI.Y.0025.200607T1800Z-200608T0200Z/
Chuska Mountains-West Central Plateau-
1148 AM MDT Sun Jun 7 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Chuska Mountains and West Central Plateau including
  Gallup.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Unsecured objects may become airborne. Flimsy
  structures may fall over. Hazardous crosswinds will impact
  northwest-to-southeast oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ227>232-080200-
/O.CON.KABQ.WI.Y.0025.200607T1800Z-200608T0200Z/
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-
1148 AM MDT Sun Jun 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Johnson and Bartlett Mesas Including Raton Pass, 
  Northeast Highlands, Far Northeast Highlands, Union County, 
  Harding County and Eastern San Miguel County.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Unsecured objects may become airborne. Flimsy
  structures may fall over. Hazardous crosswinds will impact
  northwest-to-southeast oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

44
152 
WWUS75 KABQ 080158
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
758 PM MDT Sun Jun 7 2020

NMZ202-205-227>232-080300-
/O.EXP.KABQ.WI.Y.0025.000000T0000Z-200608T0200Z/
Chuska Mountains-West Central Plateau-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-
758 PM MDT Sun Jun 7 2020

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Windy conditions will persist through the evening hours before
gradually diminishing.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jun 6, 11:33 PM MDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 6, 11:33 PM MDT, 1 hour 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1133 PM MDT Sat Jun 6 2020

.AVIATION...
06Z TAF CYCLE
Sly winds gusting around 35kt along the ern NM/TX border should
diminish somewhat by 09Z. Swly winds to redevelop across nrn and
central NM aft 15Z with gusts to around 40kts as an upper trough digs
into the Great Basin. Low level moisture along and east of the Pecos
Valley at 05Z to be swept into TX by the strong swlys. Isold vsbys
reduced to 5sm or less in smoke near any wildfires otherwise VFR.

&&

.PREV DISCUSSION...312 PM MDT Sat Jun 6 2020...
.SYNOPSIS...
Strong winds will gradually weaken shortly after sunset underneath
clearing skies. West and southwest winds return on Sunday afternoon
but not as strong. Strong winds return to many areas Monday, ahead
of a strong but dry Pacific cold front. Cooler air moves into western
portions of the state Monday while the east remains hot. Near
freezing temperatures are forecast Tuesday morning for the higher
elevation valleys of western and northern NM. Cooler air moves into
eastern New Mexico Tuesday with high temperatures forecast to be
below average areawide. Much more typical June weather returns for
Wednesday through the remainder of the work week with light winds and
very warm to hot temperatures.

&&

.DISCUSSION...
.SHORT TERM (TODAY THROUGH SUNDAY)...
Strong winds will linger into the early evening in many places as an
upper level trough gradually exits the Four Corners to the
northeast. Scattered to isolated showers and thunderstorms will also
track northeastward from the central mountain chain onto the eastern
plains during the evening.

A longwave trough over the Great Basin will steer the polar jet
stream over NM on Sunday causing southwest winds to become strong
again, especially from the northern mountains eastward where gusts
may reach around 50 mph. Very dry air will also work its way over
the forecast area on Sunday with widespread critical fire weather
conditions. High temperatures on Sunday will vary from near normal
in the west to as much as 12 degrees above normal in the east.

LONG TERM...(MONDAY THROUGH FRIDAY)...
A highly and unseasonably deep upper-level trough is forecast to
move east along the AZ/UT border Monday morning, reaching the Four
Corners around 00Z Tuesday. This trough will send a stout but dry
Pacific cold front through western NM bringing relief to the heat
for western and central areas Monday and all areas Tuesday. The dry
airmass behind the front will result in chilly overnight lows Monday
night and Tuesday night with freezing low temperatures likely for
valley locations above 6500 feet or so in western and northern NM.

Normalcy (for June) returns for Wednesday through the remainder of
the work week with the Four Corners' high building back up from the
south/southeast. Both the GFS and ECWMF then tap sub- tropical
moisture and bring it northward into NM Thursday and Friday. GFS
tries to get a backdoor cold front involved in the action both Friday
and Saturday while the ECWMF keeps the front well northeast and is
not near as robust with convection Friday into next weekend.

44/33

&&

.FIRE WEATHER...
...CRITICAL FIRE WEATHER CONDITIONS EXPECTED DAILY THROUGH MONDAY...

The string of days with critical fire weather conditions will
continue over nearly the entire forecast area through Monday as a
long wave trough over the western US keeps a southwest to northeast
oriented jet stream over NM. Very dry air will also filter over the
state in the wake of an upper level trough that will eject from the
Four Corners this evening. The strongest winds, reaching up to 55
mph, will be felt along and east of the northern mountains both this
afternoon and Sunday afternoon.  Speeds should weaken some while
remaining windy Monday. The Red Flag Threat Index is forecast to
reach historic levels around Mountainair Sunday afternoon. High
temperatures will vary from near normal in the west to as much as 12
degrees above normal in the east on Sunday.  Western readings will
then fall as low as 10 degrees below normal on Monday. Haines
Indices will generally vary from 4 to 6 both Sunday and Monday.

The longwave trough will eject eastward across the central Rockies
on Monday night, sending a Pacific cold front southwestward through
NM.  High temperatures on Tuesday will fall a few to 16 degrees from
Monday's readings, resulting in below normal temperatures areawide.
Humidities will still fall below 15% for all except the highest
mountain peaks Tuesday afternoon.  After a breezy morning in the
east, winds will be much lighter. Temperatures will then rebound
while zonal flow aloft results in gusty winds on Wednesday.

A mid-level high pressure system will build over NM Thursday and
Friday, while a moist southeasterly low level return flow develops.
The potential exists for some drier variety thunderstorms over
southern portions of the fire weather forecast area on Thursday,
then there will be a chance of thunderstorms across much of the
forecast area on Friday as moisture continues to get richer.

44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM MDT Sunday for the following
zones... NMZ101>109.

Fire Weather Watch from Monday afternoon through Monday evening for
the following zones... NMZ101>105-107>109.

&&
Hazardous weather outlook, Jun 6, 4:10 AM MDT, 21 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
410 AM MDT Sat Jun 6 2020

NMZ201>241-071100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
410 AM MDT Sat Jun 6 2020

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A Red Flag Warning is in effect this afternoon and early evening for
the Rio Grande Valley westward where low humidities combined with
strong winds will create critical fire weather conditions. Winds will
be strongest across western New Mexico around noon with gusts near 45
or 50 mph likely. The focus for strongest winds will shift over north
central and northeast New Mexico by mid to late afternoon with gusts
near 50 to 60 mph likely. Additionally, any shower or thunderstorm
that develops this afternoon will have the potential to locally
enhance wind speeds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Red Flag Warning is also in effect Sunday afternoon and evening for
all of eastern New Mexico as well as portions of northwest New
Mexico due to strong winds and low humidities creating critical fire
weather conditions. The strongest winds on Sunday will be across
northeast New Mexico where gusts near 50 mph will be possible.
Critical fire weather conditions are possible again on Monday across
many of the same locations.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report strong wind gusts and any
wildfires through the National Weather Service Albuquerque web site
at weather.gov/abq or by calling 1.888.386.7637. You can also submit
storm reports and photos on our Facebook page or via Twitter using
the hashtag nmwx.

34

In the hours before

Special weather statement, Jun 6, 7:54 PM MDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
754 PM MDT Sat Jun 6 2020

NMZ238-070230-
Chaves County Plains-
754 PM MDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAVES COUNTY UNTIL
830 PM MDT...

At 754 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Elkins, or 27 miles northeast of Roswell, moving east
at 35 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Heavy rain will also be possible with this storm.

Locations impacted include...
Elkins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3351 10437 3374 10436 3393 10388 3347 10381
TIME...MOT...LOC 0154Z 258DEG 33KT 3366 10419

CA
Local storm report, Jun 6, 10:04 PM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1004 PM MDT SAT JUN 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     NON-TSTM WND GST 13 SE TOLAR             34.30N 103.80W
06/06/2020  M60 MPH          ROOSEVELT          NM   AWOS

            K4MR AWOS.

&&

EVENT NUMBER ABQ202001296

JLS
Local storm report, Jun 6, 10:27 PM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1027 PM MDT SAT JUN 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND GST 8 SSW RED RIVER         36.59N 105.45W
06/06/2020  M62 MPH          TAOS               NM   PUBLIC

            KACHINA PEAK AT TAOS SKI AREA.

&&

EVENT NUMBER ABQ202001297

JLS

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:20 PM MDTSpecial Weather StatementABQChaves25 min
Jun 6, 6:49 PM MDTSpecial Weather StatementABQChaves41 min
Jun 6, 7:54 PM MDTSpecial Weather StatementABQChaves36 min
Jun 7, 8:01 AM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more40 hr

Nearby

Wind Advisories in New Mexico, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.